Myself, like many others here found a time when my consumption was much, much, higher. I have tapered down to 3-4 per day and currently am detoxing at home with the help of Valium, Xanax, and non narcotic pain relief. My question is this is the first time I have attempted detox since the taper, prior attempts while my consumption was high lasted no longer than 3 days before I went back to the pills. What is the possible length before the most severe withdrawl symptoms will continue, and does the fact that my consumption has tapered shorten these symptoms? I have been using them to treat a back injury that I am still experiencing but am tired of feeling that I need these pills to feel normal!
Your question is a common one around here......Depends on alot of things length of use,how many taken,overall health.....Day 3 through 5 are the worst for me.With lingering symtoms for a few weeks ...Dont let that scare you thats just me.......How long was your taper? The longer the taper the better.......Good luck to ya and keep posting for support...Keith
Well "typically" they say that days 1-3 are the most brutal. I fell into that category as well. Actually,,the first week was the most brutal and then the symptoms started subsiding but didn't completely go away until about day 30 for me. I think its funny because a lot of people think if they taper that they will skip thru or lessen the withdawals and that simply is not true. It is enevitable you are going to have to face them at one point. For me tapering only prolonged them. Don't get me wrong I am not at all against a taper. It works great. But you still are gonna have to face them in one way shape or form. Be careful with the Xanax and Valium too. Don't end up replacing one addiction for another. Start transitioning to a non narcotic pain medication to address the pain issues as well. I hope all the best for you. Have you set up an aftercare program? ((hugs))
It sounds like you caved when you were probably going through the worst of the withdrawals on Day 3. I did the same thing my first attempt.
Day 3 always seemed to be the worst for me.
Your withdrawals will be lessened if you have been doing a proper taper. Slowly reducing your intake over a period of time.
Are you having withdrawal symptoms now?
I am now at the two day mark. The first two were bad but its seems to be getting better. I tapered for a year and have been as low as 2 pills per day, taking them as four half pills, and was able to feel comfortable with that intake as well. About the valium and Xanax, I am also taking 800mg of ibuprofen and 300mg of Neurontin to help alleviate the back pain that started all of this. My biggest issue was not being able to sleep while I was detoxing, thus the valium and Xanax. I have pretty much stayed away from the Xanax and I am using half the prescribed dose of Valium to ease my nerves and sleep. I strangely feel that I have plateaued, but am still a little anxious that the next 24 hours could be worse? I am praying that this isn't the case but I guess I will find out.
I am closing in on 72 hours and am feeling much better. I got my appetite back last night. Still feel a little weird but the cravings and sickness are almost completely gone. Of course that doesn't mean I still have zero desire for a pill but I know the consequence for going back, and have zero desire to go through this again. usually days one through three are the worse, but you everyone plateau's at different days, usually the worst is from one to two for me.
Over 72 hours and feeling much much better. The only issue I am having is extreme exhaustion. Not sure if that's the remnants of the valium still in my system or just my body telling me its been through a lot of crap???? any ideas?
7 days, feeling better every day. I wont lie I still have the urge to use again, but I take the time to celebrate every day clean and that makes it much better. Sleep is getting easier and it helps that I have been on Neurontin.
you are doing great! just hang in there...you will start to feel better every day...just try to stay as active as you can...it helps and i was told to try whey protein shakes for energy....it has helped me alot to have one every day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.